Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at May 17, 2016, 11:09 PM CDT for Kimble County, Texas. It took effect at May 18, 2016, 12:55 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 11:09 PM CDT (04:09 UTC)
- In effect from
- May 18, 2016, 12:55 AM CDT
- Expired
- May 18, 2016, 1:30 PM CDT
- In force
- 13 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 117 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River near Junction (JNCT2). The gauge peaked at 4.60 ft at May 18, 2016, 12:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
534 WGUS44 KSJT 180409 FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1109 PM CDT TUE MAY 17 2016 ...The National Weather Service in San Angelo has issued a Flood Warning for the following rivers in Texas... Llano River Near near Junction 2E affecting Kimble County The Llnao River near Junction will rise rapidly to flood stage and crest at 16.3 feet around 1 AM tomorrow. The flood stage is 16 feet. The river will fall below flood stage early tomorrow morning. The main reason for the rapid rise of the river is due to heavy rainfall amounts of 3 to 4 inches this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC267-181830- /O.NEW.KSJT.FL.W.0004.160518T0555Z-160518T1830Z/ /JNCT2.1.ER.160518T0555Z.160518T0600Z.160518T0630Z.NO/ 1109 PM CDT TUE MAY 17 2016 The National Weather Service in San Angelo has issued a * Flood Warning for The Llano River Near near Junction 2E. * until Wednesday afternoon...Or until the warning is cancelled. * At 10:10 PM Tuesday the stage was 4.0 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight tomorrow and continue to rise to near 16.3 feet by after midnight tomorrow.the river will fall below flood stage by after midnight tomorrow. * Impact...At 16.0 feet...Minor lowland flooding will occur to ranch land. Secondary roads and low water crossings will be flooded. * Flood history...This crest compares to a previous crest of 16.1 feet on Oct 1 1927. && LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984 $$
2 follow-up statements
572 WGUS84 KSJT 180655 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 155 AM CDT WED MAY 18 2016 ...The Flood Warning continues for the following rivers in Texas... Llano River Near near Junction 2E affecting Kimble County Heavy rainfall across the Llano River basin on Tuesday evening has resulted in excessive runoff and flooding along the river. The river is forecast to reach flood stage early this morning, then rapidly recede, falling below action stage by midday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC267-182155- /O.EXT.KSJT.FL.W.0004.000000T0000Z-160519T0006Z/ /JNCT2.1.ER.160518T1153Z.160518T1200Z.160518T1206Z.NO/ 155 AM CDT WED MAY 18 2016 The Flood Warning continues for The Llano River Near near Junction 2E. * until this evening. * At 1:10 AM Wednesday the stage was 4.6 feet. * Flood stage is 16 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by 7 AM this morning, cresting around 16.2 feet. The river will quickly fall below action stage by midday. * Impact...At 16 feet...Minor lowland flooding will occur to ranch land. Secondary roads and low water crossings will be flooded. && LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984 $$ Johnson
102 WGUS84 KSJT 181004 FLSSJT FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 504 AM CDT WED MAY 18 2016 ...The Flood Warning is cancelled for the following rivers in Texas... Llano River Near near Junction 2E affecting Kimble County Heavy rainfall across the northwest Hill Country resulted in a rapid rise of the Llano River during the early morning hours. However, the river has crested below flood stage and will continue to fall. The flood warning is cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio or other media outlets for the latest information on this situation. Additional information is available at water.weather.gov/ahps2/index.php?wfo=sjt && TXC267-181034- /O.CAN.KSJT.FL.W.0004.000000T0000Z-160519T0006Z/ /JNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 504 AM CDT WED MAY 18 2016 The Flood Warning is cancelled for The Llano River Near near Junction 2E. * At 4:10 AM Wednesday the stage was 3.9 feet. * Flood stage is 16 feet. * Forecast...The river crested below flood stage at 4.6 feet. The river will continue to fall this morning. && LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984 $$ Johnson
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 11:07 PM CDT, 2 minutes earlier.
Area forecast discussion, May 17, 11:07 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1107 PM CDT TUE MAY 17 2016 .DISCUSSION... Severe storms have pushed east of the area. However, both the TTU WRF and the latest HRRR show more scattered showers developing farther west and tracking into West Central Texas by morning. Models are not handing the current convection along the front to the south particularly well, weakening it too quickly, which may hinder development farther north. However, radars to the west and northwest are showing some showers developing. Thus, will leave fairly high POPs in place, although will mention more showers and less storms for the remainder of the night. Front through the ares and have have tweaked temperatures, winds, and dewpoints in the grids to reflect latest conditions. && .PREV DISCUSSION... /issued 659 PM CDT TUE MAY 17 2016/ AVIATION... /00Z TAFS/ Thunderstorms will continue across the southern 1/3 of the area this evening, mainly along the I-10 corridor. A few storms may be severe. Otherwise, stratus will become widespread this evening with MVFR/IFR ceilings through the rest of the TAF period. The wind will north to northeast with gusts to 20 knots. PREV DISCUSSION... /issued 343 PM CDT TUE MAY 17 2016/ SHORT TERM... (Tonight and Tomorrow) An upper low is located over southeastern Arizona this afternoon with the forecast area under a southwest flow aloft. A dryline is located west of the forecast area and a slow moving cold front is moving south through the central CWA. Storms have initiated this afternoon over our southwestern counties along the cold front. A severe thunderstorm watch is now in effect with the main hazards being large hail and strong winds. Per the Storm Prediction Center (SPC), a mesoscale convective system (MCS) is expected to evolve later this evening over the central CWA and move southeasterly across the forecast area. The chance of showers and thunderstorms will remain over all of the forecast area through tomorrow. Lows tonight behind the cold front and under rainy and cloudy skies will be in the mid 50s over the Big Country and the upper 50s to around 60 degrees over the remainder of the forecast area. Afternoon highs tomorrow will generally be in the mid to upper 60s with rain chances continuing. LONG TERM... (Wednesday Night trough Thursday Night) .Severe Thunderstorms Possible South... As this upper trough continues to interact with surface forcing features, the potential for severe thunderstorms will continue for these periods. The best timing for severe thunderstorms is mainly from mid afternoon through the late evening hours. Currently, large hail, damaging winds, and deadly lightning remain the greatest hazards. However, tornadoes are always possible this time of year. The best chances for showers and thunderstorms will focus mainly over our southern counties, south of the Interstate 20 corridor, Wednesday night and Thursday. Then, as the upper trough moves over West Central Texas Thursday night, the focus will shift to our eastern counties. (Friday through Saturday) .Dry... As the upper trough moves east of West Central Texas, a short-wave ridge will take its place. This ridge will give West Central Texas a brief dry period, before another upper trough approaches from the west. This ridge will also allow temperatures to rebound. Thus, look for highs Friday and again on Saturday back in the 80s. (Saturday night through Tuesday) .More Rain... Rain chances for the remainder of the long-term period continue to look promising. Models remain in very good agreement and initiate convection, late Saturday afternoon into Saturday evening, to our west. With the potential for some showers and thunderstorms to move into our western counties, will include slight chance PoPs there for the Saturday night period. Then, as another deep upper trough develops, across the western CONUS, resulting southwest flow aloft will again enhance rain chances for the Sunday through Tuesday periods. && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 64 58 70 / 60 40 60 70 San Angelo 57 69 58 74 / 60 60 70 70 Junction 63 74 60 75 / 70 50 70 70 && .SJT Watches/Warnings/Advisories... None. && 07
Hazardous weather outlook, May 17, 3:06 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT TUE MAY 17 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-182015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. SOME OF THESE THUNDERSTORMS WILL BECOME STRONG TO SEVERE...WITH LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND TORNADOES BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS WEDNESDAY AND THURSDAY. A FEW OF THESE STORMS ON WEDNESDAY MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DANGEROUS LIGHTNING BEING THE PRIMARY HAZARDS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 17, 6:57 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT TUE MAY 17 2016
TXZ078-180100-
SUTTON TX-
657 PM CDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUTTON COUNTY UNTIL 800
PM CDT...
AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF
SONORA...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN SUTTON
COUNTY...INCLUDING THE FOLLOWING LOCATIONS: THE INTERSECTION OF US-277
AND RANCH ROAD 189 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3038 10085 3052 10040 3049 10013 3029 10012
3029 10081
TIME...MOT...LOC 2356Z 249DEG 15KT 3027 10073Special weather statement, May 17, 7:22 PM CDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 722 PM CDT TUE MAY 17 2016 TXZ078-180100- SUTTON TX- 722 PM CDT TUE MAY 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUTTON COUNTY UNTIL 800 PM CDT... AT 722 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF SONORA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL SUTTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3034 10069 3033 10030 3029 10030 3029 10070 TIME...MOT...LOC 0022Z 261DEG 21KT 3030 10060
Special weather statement, May 17, 7:47 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 747 PM CDT TUE MAY 17 2016 TXZ168-180115- MENARD TX- 747 PM CDT TUE MAY 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MENARD COUNTY UNTIL 815 PM CDT... AT 747 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT MCKAVETT... OR 16 MILES SOUTHWEST OF MENARD...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MENARD COUNTY...INCLUDING THE FOLLOWING LOCATIONS: CAMP SOL MAYER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3071 10011 3091 10007 3085 9981 3071 9992 TIME...MOT...LOC 0047Z 296DEG 5KT 3079 10003
Special weather statement, May 17, 9:08 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT TUE MAY 17 2016
TXZ169-170-180245-
KIMBLE TX-MASON TX-
908 PM CDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MASON AND EASTERN
KIMBLE COUNTIES UNTIL 945 PM CDT...
AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEGOVIA...OR 9
MILES EAST OF JUNCTION...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MASON
AND EASTERN KIMBLE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...THE INTERSECTION
OF I-10 AND U.S 83...THE INTERSECTION OF US-377 AND RANCH ROAD 385...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE AND THE INTERSECTION OF I-10 AND U.S 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3065 9966 3064 9914 3049 9920 3049 9931
3029 9930 3029 9976
TIME...MOT...LOC 0207Z 295DEG 40KT 3050 9961Local storm report, May 17, 10:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1027 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 5 E SONORA 30.57N 100.56W
05/17/2016 SUTTON TX PUBLIC
FOUR INCH DIAMETER LIVE OAK TREE LIMBS SNAPPED OFF BY
HIGH WINDS.
&&
EVENT NUMBER SJT1600191
PMLocal storm report, May 17, 10:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1046 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 8 S BARNHART 31.01N 101.17W
05/17/2016 E0.88 INCH CROCKETT TX STORM CHASER
0437 PM HAIL 7 SW MERTZON 31.19N 100.90W
05/17/2016 E1.75 INCH IRION TX EMERGENCY MNGR
0507 PM HAIL 15 NW OZONA 30.86N 101.38W
05/17/2016 E1.00 INCH CROCKETT TX STORM CHASER
0515 PM TORNADO 12 N OZONA 30.88N 101.20W
05/17/2016 CROCKETT TX LAW ENFORCEMENT
0542 PM HAIL 6 S CHRISTOVAL 31.11N 100.50W
05/17/2016 E1.00 INCH TOM GREEN TX AMATEUR RADIO
0620 PM HAIL 5 NW FORT MCKAVETT 30.88N 100.17W
05/17/2016 E1.25 INCH SCHLEICHER TX PUBLIC
0630 PM TSTM WND DMG 5 E SONORA 30.57N 100.56W
05/17/2016 SUTTON TX PUBLIC
FOUR INCH DIAMETER LIVE OAK TREE LIMBS SNAPPED OFF BY
HIGH WINDS.
&&
EVENT NUMBER SJT1600186 SJT1600185 SJT1600187 SJT1600188 SJT1600189
SJT1600190 SJT1600191
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:04 PM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 3 hr |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 61 min |
| May 17, 7:22 PM CDT | Special Weather Statement | SJT | Sutton | 38 min |
| May 17, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 39 min |
| May 17, 7:47 PM CDT | Special Weather Statement | SJT | Menard | 28 min |
| May 17, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 64 min |
| May 17, 8:18 PM CDT | Areal Flood Advisory | SJT | Kimble | 3 hr |
| May 17, 8:50 PM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| May 17, 9:08 PM CDT | Special Weather Statement | SJT | Kimble | 37 min |
| May 17, 9:39 PM CDT | Areal Flood Advisory | SJT | Kimble | 3 hr |
| May 18, 1:33 AM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| May 18, 5:45 AM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
| May 18, 6:54 AM CDT | Special Weather Statement | SJT | Crockett | 51 min |
| May 18, 7:45 AM CDT | Special Weather Statement | SJT | Irion | 45 min |
| May 18, 3:19 PM CDT | Flash Flood Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Irion and 10 more | 17 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.